Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2001, 4:49 PM MDT for Cheyenne County, Nebraska. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 4:49 PM MDT (22:49 UTC)
- Expired
- Jul 1, 2001, 5:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cheyenne County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:55 PM MDT | Hail 1.25 | Gurley, NE | |
| Jul 1, 5:14 PM MDT | Hail 1.5 | Sunol, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -563 J/kg
- Mixed-layer LCL
- 2713 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 012249 SVRCYS NEC033-012330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 449 PM MDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 530 PM MDT * AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN CHEYENNE COUNTY...OR ABOUT 18 MILES NORTHEAST OF SIDNEY...MOVING SOUTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4144 10280 4131 10298 4107 10266 4143 10266 DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:45 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 1:45 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SUN JUL 1 2001 APPEARS TO BE ENOUGH SUBSIDENCE BEHIND UPPER FEATURE MOVING INTO PLAINS THAT IT IS INHIBITING DEVELOPMENT THIS AFTERNOON. STILL EXPECT SOME STORMS TO FIRE ON WEAK BOUNDARIES...LIKE ONE FROM ARL TO LAR AND ANOTHER ONE ACROSS W LARAMIE COUNTY. AIRMASS ALSO REMAINS STRONGLY CAPPED. FRONT HAS RETREATED N...NOW NEAR S EDGE OF LOW CLOUDS FROM LUSK TO N OF AIA. NEXT S/WV TROF APPEARS TO BE THE ONE BACK OVER CENTRAL UT TURNING NNE AROUND UPPER HIGH. AVN LIKELY TOO STRONG AND FAST WITH THIS FEATURE...WILL LEAN TOWARD MESOETA WHICH DOES BRING IT INTO OUR AREA...MAINLY LATER THIS EVENING. FEATURE WEAKENS WITH TIME...BUT MAY BE ENOUGH FOR SOME TSTMS ON MON AFTERNOON SE WY. FRONT FCST TO REMAIN ABOUT WHERE IT IS NOW THROUGH MON...WITH ANOTHER HOT DAY LIKELY ON MON S OF FRONT. IN LONGER RANGE ...THE ETA IS STRONGEST WITH A FEATURE WHICH MOVES INTO THE REGION ON MON EVENING. AVN ALSO SUGGESTS IT IS THERE. BOTH MODELS HAVE DECENT RISING MOTION WITH FEATURE...WITH SOME RAIN...AND ALSO USE IT TO HELP FORCE FRONT S AGAIN MON NIGHT. TUE LOOKS TO BE A BIT COOLER E OF MTNS WITH SFC HIGH BUILDING INTO MT/DAKS...BUT AGAIN CAN'T RULE OUT A FEW LATE DAY STORMS. IN EXTENDED...NOT MUCH CHANGES...UPPER HIGH SHIFTS A LITTLE WNW INTO UT...THEN DROPS SE INTO CO...WHILE FLOW ALOFT BECOMES A BIT MORE NW OVER REGION. WILL GIVE UP ON IDEA OF NOTICEABLY COOLER WEATHER SLIPPING INTO REGION...ALTHOUGH APPEARS THAT WED/THU SHOULD BE A BIT COOLER...THEN WARMER AGAIN ON FRI/SAT. HOWEVER...TEMPS NOT CHANGING BY MUCH MORE THAN 5 TO 8 DEGREES...NOT REALLY WORTH BREAKING OUT SPECIFIC DAYS FOR. THREAT OF LATE DAY STORMS CONTINUES...ESPECIALLY E OF MTNS WHERE IT LOOKS LIKE DECENT MOISTURE WILL CONTINUE TO BE IN PLACE. .CYS... WY...NONE. NE...NONE. JAD
In the hours before
Local storm report, Jul 1, 4:32 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
432 PM MDT SUN JUL 1 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 3 E BROADWATER NE 1.50 INCH HAIL
07/01/01 MORRILL
0427 PM 3 E BROADWATER NE 1.75 INCH HAIL
07/01/01 MORRILL
0431 PM BROADWATER NE 2.75 INCH HAIL
07/01/01 MORRILL
DCCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:22 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 53 min |
| Jun 30, 9:13 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 47 min |
| Jun 30, 9:34 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 56 min |
| Jul 1, 3:37 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 53 min |
| Jul 1, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 64 min |
| Jul 1, 5:35 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.